Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 44, NWS St. Louis, MO

July 8, 2010Bond County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 8, 2010, 11:34 AM CDT for Bond County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2010, 11:34 AM CDT (16:34 UTC)
Expired
Jul 8, 2010, 5:30 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Bond County, IL

The radar

The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 11:41 AM CDTFLASH FLOOD8 Ne Greenville, ILWATER RESCUE IN PROGRESS FOR A WOMAN TRAPPED IN HER CAR IN FLOOD WATERS ON HASTINGS CEMETARY ROAD AT DRY BRANCH CREEK. 2 FIRE DEPT ON SCENE FOR RESCUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WGUS53 KLSX 081634
FFWLSX
ILC005-082230-
/O.NEW.KLSX.FF.W.0044.100708T1634Z-100708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 AM CDT THU JUL 8 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 530 PM CDT THURSDAY

* AT 1123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED THAT 2 TO 3 INCHES OF RAINFALL HAS OCCURRED THIS MORNING 
  ACROSS THE WARNED AREA. ADDIITONAL THUNDERSTORMS CONTINUE TO       
  DEVELOP AND MOVE OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS 
  UP TO 1 INCH ARE POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SOME LOCATIONS THAT MAY BE IMPACTED INCLUDE...THE EAST FORK 
  OF SHOAL CREEK...SHOAL CREEK...DORRIS CREEK...INDIAN CREEK...      
  KINSBURY BRANCH...AND DRY BRANCH. SIGNIFICANT RISES ARE EXPECTED   
  ON GOVERNOR BOND LAKE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.
&&

LAT...LON 3895 8927 3894 8926 3893 8927 3886 8944
      3874 8948 3874 8954 3894 8959 3903 8927
      3903 8926

$$

CVKING
2 follow-up statements
170 
WGUS73 KLSX 081656
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT THU JUL 8 2010

ILC005-082230-
/O.CON.KLSX.FF.W.0044.000000T0000Z-100708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-
1156 AM CDT THU JUL 8 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOND COUNTY UNTIL 530 PM
CDT...

AT 1141 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A WATER RESCUE IN 
PROGRESS FOR A WOMAN TRAPPED IN HER CAR IN FLOOD WATERS ON HASTINGS 
CEMETARY ROAD AT DRY BRANCH CREEK. 

RUNOFF FROM THE EXCESSIVE RAINFALL THAT OCCURRED THIS MORNING WILL 
CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL BE IMPACTED 
INCLUDE...THE EAST FORK OF SHOAL CREEK...SHOAL CREEK...DORRIS 
CREEK...INDIAN CREEK...KINSBURY BRANCH...AND DRY BRANCH. SIGNIFICANT 
WATER LEVEL RISES ARE EXPECTED ON GOVERNOR BOND LAKE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE 
TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND 
CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND 
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS 
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

&&

LAT...LON 3895 8927 3894 8926 3893 8927 3886 8944
      3874 8948 3874 8954 3894 8959 3903 8927
      3903 8926

$$

CVKING
855 
WGUS73 KLSX 082233
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT THU JUL 8 2010

ILC005-082245-
/O.EXP.KLSX.FF.W.0044.000000T0000Z-100708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-
533 PM CDT THU JUL 8 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BOND COUNTY HAS
BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN OF LATE THIS MORNING HAS ENDED OVER 
THE WARNED AREA...AND STREAMS AND CREEKS IN THE WARNED AREA HAVE 
RECEDED.

HOWEVER...THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHWEST ILLINOIS 
THIS EVENING...AND A FEW OF THESE WILL STILL BE CAPABLE OF PRODUCING 
HEAVY DOWNPOURS.  

LAT...LON 3895 8927 3894 8926 3893 8927 3886 8944
      3874 8948 3874 8954 3894 8959 3903 8927
      3903 8926

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:36 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 8, 9:36 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CDT THU JUL 8 2010

.UPDATE...
/931 AM CDT THU JUL 8 2010/

QUICK UPDATE TO THE FORECAST TO REDUCE POPS THIS MORNING BASED ON
COVERAGE AND INCREASE POPS THIS AFTERNOON BASED ON MCV ENTERING
SOUTHWEST MISSOURI THAT WILL RIDE NORTHEAST ALONG/AHEAD OF FRONTAL
BOUNDARY. THREAT OF LOCALLY HEAVY RAINFALL CERTAINLY EXISTS BUT
THANKFULLY FLASH FLOOD GUIDANCE IS QUITE HIGH SOUTH OF INTERSTATE
70 WHERE THIS CLUSTER OF SHOWERS AND SCT THUNDERSTORMS WILL
TRAVERSE.

CVKING

&&

.DISCUSSION...
/352 AM CDT THU JUL 8 2010/

MDLS ARE IN GOOD AGREEMENT WITH FROPA AND PRECIP THRU THE END OF
THE WEEK. HAVE THEREFORE MADE ONLY MINOR CHANGES TO THE PREV FCST.

CDFNT IS STILL EXPECTED TO PUSH THRU THE CWA TODAY. ONGOING SHRA
IS EXPECTED TO DIMINISH LATER THIS MORNING BEFORE INTENSIFYING
AGAIN THIS AFTERNOON WITH DAYTIME HEATING. PRECIP WILL CONTINUE TO
PUSH S AS WELL AS THE ASSOC CDFNT.

TRENDED AT OR BELOW THE COOLEST MOS FOR TEMPS THRU THE WEEKEND AS
A LARGE SFC RIDGE SETTLES INTO THE REGION. WITH DEWPOINTS BEHIND
THE FNT IN THE MID 60S TO UPPER 50S...EXPECT OVERNIGHT LOWS TO
BOTTOM OUT NEAR THESE DEWPOINT TEMPS WITH AMPLE RADIATIVE COOLING
AND LIGHT WINDS. TEMPS BEHIND THE FNT HAVE BEEN IN THE UPPER 70S
YDA. WITH MORE SUN EXPECTED THIS WEEKEND...HAVE TRENDED ABV THESE
TEMPS BUT STILL BELOW MOS.

PREV FCST STILL ON TRACK AND HAVE MADE LITTLE IF ANY CHANGES TO
PREV FCST TO MON AND BEYOND.

TILLY

&&

.AVIATION...
/645 AM CDT THU JUL 8 2010/

GROUND FOG AND LOW CIGS A NUISANCE THIS MORNING AS A SURFACE COLD
FRONT ACROSS CENTRAL MO INTO NORTHWESTERN IL PER 11Z SURFACE
ANALYSIS SLOWLY WOBBLES SOUTHEASTWARD THRU THE TERMINALS. ANTICIPATE
LOW LIFR-IFR VSBY-CIG CONDITIONS AT KUIN-KCOU TO LIFT AND IMPROVE
IN THE NEXT HOUR OR TWO...BUT REMAINING MVFR INTO EVENING UNTIL DRIER
AIR BEGINS TO INVADE AT LOWER LEVELS. WITH THE NATURE OF THE SUB-
TROPICAL UNSTABLE AIRMASS ALONG AND AHEAD SURFACE COLD FRONT...AND
PREVIOUS DAYS OUTCOMES...CONFIDENT TSRA CHANCES ARE CONFINED ALONG
AND SOUTH OF THE I-70 CORRIDOR AND INITIATION SHOULD BEGIN AROUND
MIDDAY WITH DAYTIME HEATING AND CONTINUE THRU EVENING. WILL NEED
TO MONITOR CLOSELY...SHOULD TSRA IMPACT TERMINALS IFR IMPACTS
SHOULD BE EXPECTED. WEAK WEST-SOUTHWESTERLY FLOW AT PRESENT SHOULD
REVERT NORTHWESTERLY WITH FRONTAL PASSAGE AND CONDITIONS SHOULD
IMPROVE TO VFR INTO THE END OF THE TAF PERIOD AS THE SURFACE COLD
FRONT EXITS THE REGION.

SPECIFICS FOR KSTL...ADJACENT TERMINALS PRESENTLY HIGHLIGHTING
IFR-MVFR CONDITIONS. WILL TEMPO MVFR POTENTIAL FOR THE FIRST FEW
HOURS OF THE FORECAST IN CONCERT WITH A SLOW MOVING LINE OF HEAVY
SHOWERS PER WSR-88D RETURNS. THEREAFTER BY 16Z THE FOCUS TURNS TOWARDS
THE LIKELIHOOD OF TSRA. PER PREVIOUS DAYS OBSERVATIONS WILL TEMPO
IFR IMPACTS FROM ANTICIPATED TSRA INTO 20Z AND LEAVE VCTS FOR THE
REMAINDER OF THE FORECAST.

SIPPRELL

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 8, 5:13 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
513 AM CDT THU JUL 8 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
513 AM CDT THU JUL 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH
TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH ARE
POSSIBLE WITH THE STRONGEST STORMS...BUT NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND MISSOURI
RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES FOR PORTIONS OF SOUTHEAST MISSOURI
AND SOUTHERN ILLINOIS ON FRIDAY. THESE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY DOWNPOURS. AT THIS TIME...WIDESPREAD OR ORGANIZED
SEVERE STORMS ARE NOT EXPECTED.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

MODERATE FLOODING IS FORECAST ALONG PARTS OF THE MISSISSIPPI AND MISSOURI
RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Jul 8, 10:39 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1039 AM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      COLUMBIA                38.95N  92.33W
07/07/2010                   BOONE              MO   DEPT OF HIGHWAYS

            11505 SMITH HATCHERY RD S COOPERS LANDING

&&

MILLER
Local storm report, Jul 8, 10:40 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     FLOOD            COLUMBIA                38.95N  92.33W
07/08/2010                   BOONE              MO   DEPT OF HIGHWAYS

            BRUSHWOOD LAKE RD OFF SCOTT BLVD

&&

MILLER
Local storm report, Jul 8, 10:42 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     FLOOD            COLUMBIA                38.95N  92.33W
07/08/2010                   BOONE              MO   DEPT OF HIGHWAYS

            GILLESPIE BRIDGE AND COATS LN

&&

MILLER
Local storm report, Jul 8, 10:44 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 AM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLOOD            COLUMBIA                38.95N  92.33W
07/08/2010                   BOONE              MO   DEPT OF HIGHWAYS

            GILLESPIE BRIDGE AND COATS LN

&&

MILLER
Local storm report, Jul 8, 10:45 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 AM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     FLOOD            COLUMBIA                38.95N  92.33W
07/08/2010                   BOONE              MO   DEPT OF HIGHWAYS

            STONE DR AT DRIPPING SPRINGS

&&

MILLER
Local storm report, Jul 8, 10:47 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 AM CDT THU JUL 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            COLUMBIA                38.95N  92.33W
07/08/2010                   BOONE              MO   DEPT OF HIGHWAYS

            STRAWN RD NEAR I-70 DR SOUTHWEST

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:17 PM CDTAreal Flood AdvisoryLSXAdams, Pike3 hr
Jul 8, 10:07 AM CDTAreal Flood AdvisoryLSXBond, Fayette, Montgomery3 hr
Jul 8, 4:59 PM CDTFlash Flood WarningLSXSaint Clair5 hr

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.